MAUDE Adverse Event Report: SYNTHES GMBH EXPERT END CAP F/HAN TAN GOLD; ROD,FIXATION,INTRAMEDULLARY

SYNTHES GMBH EXPERT END CAP F/HAN TAN GOLD; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.008.000S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is jnj representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device history lot.Sterile part: part: 04.008.000s, lot: 6l33688, manufacturing site: (b)(4), supplier: früh verpackungstechnik ag, release to warehouse date: oct.18, 2019, expiry date: oct.01, 2029.Since there is no allegation against packing or sterility, a manufacturing record evaluation was not performed.Non-sterile part: part # 04.008.000, synthes lot # 10l1314, supplier lot # 10l1314, supplier: jabil inc.-(b)(4), release to warehouse date: sep 19, 2019.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent revision surgery around 9pm to reposition the expert han nail, expert end cap, spiral blade, and three (3) locking screws.The original procedure was completed on (b)(6) 2020 in the afternoon.The surgeon originally placed the expert han nail but diagnostic imaging showed evidence that the expert han nail remained extramedullary in the mid-distal third of the tibia.This required revision surgery to carry out repositioning of the implants.There was patient consequence.This complaint involves six (6) devices.This report is for (1) expert end cap f/han tan gold.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPERT END CAP F/HAN TAN GOLD
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10877042
Report Number8030965-2020-09112
Device Sequence Number14177004
Product Code HSB
UDI-Device Identifier10886982087133
UDI-Public(01)10886982087133
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.008.000S
Device Catalogue Number04.008.000S
Device Lot Number6L33688
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT HAN Ø10 LE CANN L240 TAN LIGHT GR; LOCKSCR Ø5 L30 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L30 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L66 F/NAILS TAN LIGHT GREEN; SPIRAL BLADE F/EXPERT RFN L70 TAN GOLD
Outcome Attributed to Adverse Event Required Intervention;